×

zbMATH — the first resource for mathematics

Markowitz’s mean-variance asset-liability management with regime switching: a continuous-time model. (English) Zbl 1152.91496
Summary: This paper considers an asset-liability management (ALM) problem under a continuous-time Markov regime-switching model. By adopting the techniques of [X.Y. Zhou and G. Yin, SIAM J. Control Optim. 42, 1466–1482 (2003; Zbl 1175.91169)], we investigate the feasibility, obtain the optimal strategy, delineate the efficient frontier, and establish the associated mutual fund theorem.

MSC:
91G10 Portfolio theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Chen, S.; Li, X.; Zhou, X.Y., Stochastic linear quadratic regulators with indefinite control weight costs, SIAM journal on control and optimization, 36, 1685-1702, (1998) · Zbl 0916.93084
[2] Chiu, M.C.; Li, D., Continuous-time Mean-variance optimization of assets and liabilities, Insurance: mathematics and economics, 39, 330-355, (2006)
[3] Chiu, M.C., Li, D., 2006. Asset-liability management under the safety-first principle. Journal of Optimization Theory and Applications (in press) · Zbl 1182.91190
[4] Decamps, M.; Schepper, A.D.; Goovaerts, M., A path integral approach to asset-liability management, Physica A: statistical mechanics and its applications, 363, 2, 404-416, (2006)
[5] Elliott, R.J.; Chan, L.; Siu, T.K., Option pricing and esscher transform under regime switching, Annals of finance 1, 423-432, (2005) · Zbl 1233.91270
[6] Fleming, W.H.; Soner, H.M., Controlled Markov processes and viscosity solutions, (1993), Springer-Verlag New York · Zbl 0773.60070
[7] Hardy, M.R., A regime-switching model of long-term stock returns, North American actuarial journal, 5, 2, 41-53, (2001) · Zbl 1083.62530
[8] Kell, A.; Müller, H., Efficient portfolios in the asset liability content, ASTIN bulletin, 25, 33-48, (1995)
[9] Leippold, M.; Trojani, F.; Vanini, P., A geometric approach to multi-period Mean variance optimization of assets and liabilities, Journal of economic dynamics and control, 28, 1079-1113, (2004) · Zbl 1179.91234
[10] Li, D.; Ng, W.L., Optimal dynamic portfolio selection: multi-period Mean-variance formulation, Mathematical finance, 10, 387-406, (2000) · Zbl 0997.91027
[11] Luenberger, D.G., Optimization by vector space methods, (1969), John Wiley & Sons, Inc. New York, London, Sydney · Zbl 0176.12701
[12] Markowitz, H., Portfolio selection, Journal of finance, 7, 77-91, (1952)
[13] Merton, R.C., Lifetime portfolio selection under uncertainty: the continuous-time case, Review of economics and statistics, 51, 247-257, (1969)
[14] Merton, R.C., Optimum consumption and portfolio rules in a continuous-time model, Journal of economic theory, 3, 373-413, (1971) · Zbl 1011.91502
[15] Merton, R.C., Continuous time finance, (1990), Basil Blackwell Cambridge
[16] Norberg, R., Ruin problems with assets and liabilities of diffusion type, Stochastic process and their applications, 81, 255-269, (1999) · Zbl 0962.60075
[17] Roy, A.D., Safety first and the holding assets, Econometrica, 20, 431-449, (1952) · Zbl 0047.38805
[18] Samuelson, P.A., Lifetime portfolio selection by dynamic stochastic programming, The review of economics and statistics, 51, 239-246, (1969)
[19] Sharpe, W.F.; Tint, L.G., Liabilities—A new approach, Journal of portfolio management, 16, 2, 5-10, (1990)
[20] Xie, S.; Li, Z.; Wang, S., Continuous-time portfolio selection with liability: Mean-variance model and stochastic LQ approach, Insurance: mathematics and economics, 42, 3, 943-953, (2008) · Zbl 1141.91474
[21] Yong, J.; Zhou, X.Y., Stochastic controls: Hamiltonian systems and HJB equations, (1999), Springer-Verlag New York · Zbl 0943.93002
[22] Zariphopoulou, T., Investment-consumption models with transactions costs and Markov-chain parameters, SIAM journal on control and optimization, 30, 613-636, (1992) · Zbl 0784.90027
[23] Zhang, Q., Stock trading: an optimal selling rule, SIAM journal on control and optimization, 40, 64-87, (2001) · Zbl 0990.91014
[24] Zhou, X.Y.; Yin, G., Markowitz’s Mean-variance portfolio selection with regime switching: A continuous-time model, SIAM journal on control and optimization, 42, 1466-1482, (2003) · Zbl 1175.91169
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.